Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 4, 2011, 2:19 PM EDT for Aroostook County, Maine. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 2:19 PM EDT (18:19 UTC)
- Expired
- Jul 4, 2011, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 121 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:30 PM EDT | TSTM WND DMG | Caribou, ME | TREES DOWN ON PAGE AVENUE |
| Jul 4, 2:30 PM EDT | TSTM WND DMG | New Sweden, ME | LARGE TREE TOOK DOWN POWER LINE ON THE BONDESON ROAD. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678
WUUS51 KCAR 041819
SVRCAR
MEC003-041900-
/O.NEW.KCAR.SV.W.0049.110704T1819Z-110704T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
219 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITIES OF...VAN BUREN...LIMESTONE...FORT
FAIRFIELD...CARIBOU...
* UNTIL 300 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF WOODLAND...OR 12 MILES NORTHWEST OF CARIBOU...AND MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LORING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR MAINE.
&&
LAT...LON 4724 6800 4722 6799 4719 6794 4716 6792
4713 6788 4711 6788 4709 6781 4706 6778
4675 6778 4685 6844 4721 6848 4729 6809
TIME...MOT...LOC 1819Z 276DEG 25KT 4699 6812
$$
MIGNONEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:00 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 200 PM EDT MON JUL 4 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH OF THE AREA TONIGHT THEN WEAK HIGH PRESSURE WILL BUILD OVER ON TUESDAY. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH WEDNESDAY FOLLOWED BY HIGH PRESSURE THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... SVR WX ONGOING W/WARNINGS ISSUED. THINGS WILL QUIET DOWN AFT 23Z. LARGE HAIL AND STRONG WIND THE MAIN THREAT. SVR TSTM WATCH#593 THROUGH 8 PM. ADDED FOG TO ALL AREAS LATER TONIGHT THROUGH EARLY TUESDAY. DRIER AND WARMER FOR TUESDAY W/PLENTY OF SUNSHINE. TEMPS IN THE 80S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL SLIDE EAST TUESDAY EVENING. THE NEXT TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO APPROACH IN OUR ACTIVE SUMMER PATTERN WILL BEGIN MOVING IN LATE TUESDAY NIGHT. SOME SHOWERS MAY AFFECT FAR NORTHWESTERN AREAS EARLY WEDNESDAY MORNING. WEDNESDAY WILL BE WARM AND HUMID WITH LOW STRATUS CLOUDS OVER THE NORTH AND PARTIAL SUNSHINE DOWNEAST. SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHWESTERN AREAS DURING THE MIDDAY AND AFTERNOON THEN PROGRESS EASTWARD DURING THE AFTERNOON. SOME HEAVY DOWNPOURS WILL AGAIN BE POSSIBLE WITH THESE STORMS. THE STORMS WILL CLEAR TO THE EAST LATER WEDNESDAY NIGHT. DRIER AIR WILL FOLLOW ON THURSDAY. MOIST GROUND AND SOMEWHAT COOLER AIR ALOFT WILL LIKELY MEAN CUMULUS CLOUDS LIMITING SUNSHINE IN CENTRAL AND NORTHERN AREAS THURSDAY SO WILL GO PARTLY SUNNY. DOWNEAST AREAS MAY BECOME MOSTLY SUNNY LATE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A STRONGER RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD OVER ON FRIDAY LIKELY BRINGING A MOSTLY SUNNY SKY. THE HIGH SHOULD SET UP TO THE SOUTH OVER THE WEEKEND INTO MONDAY KEEPING DOWNEAST AREAS PARTLY TO MOSTLY SUNNY AND MAINLY DRY. WEAK DISTURBANCES ACROSS THE NORTH MAY BRING SMALL CHANCES FOR SHOWERS OVER NORTHERN AREAS EACH DAY OVER THE WEEKEND AND MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... NEAR TERM: VFR TO MVFR FOR LATE AFTERNOON W/TSRAS W/HAIL AND WIND. POTENTIAL FOR IFR AND MVFR LATER TONIGHT INTO EARLY TUESDAY MORNING. SHORT TERM: VFR CONDITIONS TUESDAY EVENING MAY LOWER TO MVFR OR IFR IN LOW STRATUS LATE AT NIGHT INTO EARLY WEDNESDAY. MAINLY MVFR CONDITIONS ARE THEN EXPECTED WEDNESDAY IN VARIABLE LOW CLOUDS BUT CONDITIONS COULD DROP DOWN INTO IFR IN ANY THUNDERSHOWERS. VFR CONDITIONS IN DRIER WEATHER SHOULD PREVAIL THURSDAY INTO FRIDAY. SOME LOW CLOUDS AND SHOWERS MAY LOWER CONDITIONS TO MVFR OVER THE NORTH ON SATURDAY WITH VFR CONDITIONS EXPECTED DOWNEAST. && .MARINE... NEAR TERM: NO HEADLINES. FOG THE MAIN THREAT THROUGH EARLY TUESDAY. SHORT TERM: WINDS AND SEAS SHOULD BE BELOW SCA THROUGH NEXT WEEKEND. WEST WINDS WILL BRING GOOD VISIBILITIES TUESDAY. FOG MAY RETURN WITH THE HUMIDITY LATE TUESDAY NIGHT THROUGH WEDNESDAY. DRIER AIR SHOULD THEN RETURN THURSDAY. DRY WEATHER SHOULD PREVAIL FRIDAY INTO THE WEEKEND. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...BLOOMER LONG TERM...BLOOMER AVIATION...HEWITT MARINE...HEWITT/BLOOMER
Hazardous weather outlook, Jul 4, 12:15 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 1215 PM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-051615- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1215 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE IN CARIBOU ANZ050>052-051615- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1215 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE IN CARIBOU
In the hours before
Special weather statement, Jul 4, 9:37 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 937 AM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-041645- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 937 AM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THE EVENING... A COLD FRONT PUSHING INTO THE REGION TODAY HAS THE POTENTIAL TO BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN THROUGH THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING. ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MCB/JAH
Special weather statement, Jul 4, 11:24 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 1124 AM EDT MON JUL 4 2011 MEZ001>006-010-011-015>017-029>032-041645- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1124 AM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING... A COLD FRONT PUSHING INTO THE REGION THIS AFTERNOON HAS THE POTENTIAL TO BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN THROUGH THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING. ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MCB/JAH
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:35 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 40 min |
| Jul 4, 1:11 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 22 min |
| Jul 4, 1:16 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 59 min |
| Jul 4, 1:39 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 51 min |
| Jul 4, 1:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Jul 4, 1:51 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 54 min |
| Jul 4, 2:41 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 49 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 59 min |
| Jul 4, 3:07 PM EDT | Flash Flood Warning | CAR | Aroostook | 113 min |
| Jul 4, 3:29 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 46 min |
| Jul 4, 4:12 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 33 min |
| Jul 4, 6:46 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 30 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.